- HEALTH TRACKER
I am 2.5 years out from gastric bypass. I had a total thyoidectomy last December and still have not been able to get my synthroid regulated. Right after surgery they put me a .1mg and over the next 9 months raised the dosage a .25 at a time until I got to .2 mg. At that point my TSH level was still over 50 (very high - normal is .25 to 5, I believe). My Dr sat me down two months ago and said that I'm having a total medication failure and she was at a loss what to do. She didn't know why that was happening. I reminded her of my gastric bypass. She raised my dosage to .3 and it seemed to work (my TSH went up to 3). Yesterday I did the TSH test again..and it was again elevated... so she raised it again by .25mg. So, my question out there... is anyone else having this problem with absorption? If so, what are you doing about it?
Hey, Tink! As the other poster said... you might want to chew or crush your synthroid to see if it is better absorbed. (They crush them for children who cannot swallow pills.) Make sure that you aren't taking your synthroid along with your vitamins or any stomach acid reducing meds. That will affect absorption. Leave time in between. Also, keep off soy products. Good luck! Kathy
Speak to your endocrinologist. I believe that soy can affect absorption of thyroid meds. From a CNN article of Hypothryoidism:
Proper absorption of levothyroxine Certain medications, supplements and even some foods may affect your ability to absorb levothyroxine. Talk to your doctor if you eat large amounts of soy products or a high-fiber diet or you take other medications, such as:
RNY, distal, 10/5/94
P.S. My year + long absence has NOTHING to do with my WLS, or my type of WLS. See my profile.
...· ´¨¨)) -:¦:-
((¸¸.·´ ..·´ -:¦:-
-:¦:- (( °º °
"(¨`v´¨)":" °..··..*.. ·· ..°
*..·°-:¦:- `v´ * Marianne* -:¦:- * °.. ·· .*.. ·· .:.° * -:¦:- *
-:¦:- * °.. ·· .*.. ·· .:.° * -:¦:-285/155/175Current~ 54 years young~ 5'7 tall